Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online
Ask a Dentist   »  

Blue-black discoloration and enlarged veins under tongue, swollen and sore tongue. Taken Amoxicillin for UTI. Concerned

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3357 Questions
I have 6 day history of sore upper throat (only when swallowing), sore back and sides of tongue (even when not swallowing) , and occasional dry cough. Today I noticed blueish black discolouration under both sides of tongue as well as enlarged veins under tongue. Tongue is only slightly swollen but feeling sorer. No fever but had bad urti 2 weeks ago - treated with amoxycillin. Recovered for few days before onset of these symptoms. About to go on 7 day cruise and concerned if I should see doctor before leaving.
Posted Mon, 10 Sep 2012 in Dental Health
Answered by Dr. Raju A.T 1 hour later

Thanks for your query.

The irritation in the throat could be due to minute ulcers or erosions in the pharyngeal mucosa.This happens most of times post viral infection and also after antibiotic therapy.

There is no need to worry.Do gargle with Antispetic solution like CHLORHEXIDINE twice daily after food for three days .This will halt or prevent any infection in the vulnerable pharyngeal mucosa.

Also do take Multivitamin supplements , this will maintain good health in the mucous membrane and help in healing the erosions.

Hope I answered your query.

Wish you good health and a happy journey.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor